Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 16, 2016, 6:21 PM CDT for St. Clair County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 16, 2016, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WWUS84 KBMX 162321
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT SAT JUL 16 2016
ALZ017-026-162345-
BLOUNT AL-ST. CLAIR AL-
621 PM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND NORTHERN
ST. CLAIR COUNTIES UNTIL 645 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHVILLE...OR 8 MILES SOUTHEAST OF ONEONTA...MOVING SOUTHEAST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGVILLE...ODENVILLE...MARGARET...ARGO...ASHVILLE...STEELE...
INLAND LAKE...HIGHLAND LAKE...CALDWELL...
I 59 REST AREAS AT ONEONTA...HOLLY SPRINGS...HORSE PENS FORTY...
CAMP SUMATANGA...ST. CLAIR SPRINGS...
ALABAMA INTERNATIONAL DRAGWAY AND WHITNEY JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BIRMINGHAM.
&&
LAT...LON 3380 8612 3366 8649 3386 8650 3397 8627
3397 8625 3399 8622 3399 8620
TIME...MOT...LOC 2321Z 325DEG 7KT 3387 8637
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:57 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 16, 3:57 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 357 PM CDT SAT JUL 16 2016 .SHORT TERM... Tonight and Sunday. Shower and thunderstorm activity today has primarily been focused in the vicinity of a low-level boundary that has persisted since very early this morning across the central portion of the state. Through the afternoon this boundary has crept slowly northward and roughly extends from Sumter County northeast to Bibb County and further northeast into Cleburne County. Scattered showers and isolated thunderstorms have developed through the afternoon hours. Across our northwestern counties, a shortwave trough has been sliding east across the Tennessee Valley region. This feature has helped to support some slow-moving thunderstorms across Marion County primarily. The morning sounding indicated a precipitable water value of 1.7 inches so heavy rainfall has been a concern for this portion of our area. A strong storm or two remains possible through the evening hours due to steep low level lapse rates and some dry air in the mid levels. Otherwise, shower and thunderstorm activity is expected to decrease in coverage and intensity through the evening hours as surface heating ends with the sunset. Overnight look for decreasing clouds with lows in the lower to middle 70's followed by highs reaching into the low to middle 90's across much of the CWA on Sunday. Shower and thunderstorm activity looks to be greatest tomorrow roughly along and south of the I-20/59 corridor as mid level ridging is expected to build across the Tennessee Valley and Mid South regions over the next few days, resulting in decreased shower and thunderstorm activity with daytime highs inching higher into early next week. 05 .LONG TERM... Sunday night through Friday. For Sunday night into Monday our upper ridge is expected to be centered over the gulf coast states. Diurnal heat induced activity continues to be the rule for that time frame. An upper trough will move across Eastern CONUS late Monday into Tuesday. This will help to break down the flat upper ridging over the Southeast U.S. with the main ridge becoming amplified over the Central U.S. It will set up a northwest/northerly flow regime. At the same time a weak surface front will move across the Eastern United States. This could create an active convective situation for Tuesday into Wednesday depending on when shortwaves move across the area. As we move into the latter part of the week, the upper trough weakens as the main upper low over Eastern Canada moves off into the Atlantic with the amplified upper ridge being allowed to spread eastward. At the surface, a lingering boundary will likely remain stalled across a portion of the area helping to keep otherwise low diurnally influenced pops a little higher across the southern counties. 08 && .AVIATION... 18Z TAF Discussion. Have amended EET over past hour or so for VCTS and now TS due to developing nearby convection. ASN may be affected by this within two hours or so. All other terminals will mention VCTS starting between 19Z and 20Z through about 03Z. Outside of convection expect VFR conditions to prevail through the evening hours. Decreased visibilities at TOI toward daybreak for possible light fog formation, kept all other terminals above P6SM for now. 05 && .FIRE WEATHER... Scattered showers and thunderstorms will continue each day, mainly in the afternoon and evenings. No critical fire weather concerns with humid conditions and light winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 91 72 93 73 / 30 20 10 30 20 Anniston 73 92 72 93 73 / 40 20 20 30 20 Birmingham 76 91 75 93 76 / 30 20 10 30 20 Tuscaloosa 73 91 74 95 75 / 30 20 10 20 20 Calera 73 91 74 93 75 / 30 20 10 30 20 Auburn 74 91 74 92 75 / 40 30 20 40 20 Montgomery 76 94 75 96 75 / 40 30 20 30 20 Troy 73 89 73 93 73 / 40 30 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && 05/08
Hazardous weather outlook, Jul 16, 4:27 AM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 427 AM CDT SAT JUL 16 2016 ALZ011>015-017>050-171230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 427 AM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DAYTIME TEMPERATURES ARE FORECAST TO CLIMB INTO THE MID TO UPPER 90S EVERY DAY NEXT WEEK. HEAT INDICES COULD REACH 105 DEGREES OR HIGHER EACH DAY...ESPECIALLY ACROSS SOUTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 1:14 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 PM CDT SAT JUL 16 2016
ALZ011-161845-
MARION AL-
114 PM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
145 PM CDT...
AT 114 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF WESTON...OR 9 MILES NORTHWEST OF HAMILTON. THIS STORM
WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...WESTON...PIGEYE...SHOTTSVILLE AND BEXAR.
LAT...LON 3431 8790 3414 8791 3416 8819 3419 8819
3432 8818 3432 8814
TIME...MOT...LOC 1814Z 177DEG 1KT 3426 8806
89/GSATTERWHITESpecial weather statement, Jul 16, 2:21 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 221 PM CDT SAT JUL 16 2016 ALZ019-021-161945- CALHOUN AL-CLEBURNE AL- 221 PM CDT SAT JUL 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLEBURNE AND EASTERN CALHOUN COUNTIES UNTIL 245 PM CDT... AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HEFLIN. THIS STORM WAS NEARLY STATIONARY. WINDS GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANNISTON...JACKSONVILLE...HEFLIN...SAKS...FORT MCCLELLAN...WEAVER... JACKSONVILLE STATE UNIVERSITY...BLUE MOUNTAIN...ALEXANDRIA... SWEETWATER LAKE AND CHOCCOLOCCO. LAT...LON 3375 8552 3359 8563 3372 8591 3392 8574 TIME...MOT...LOC 1920Z 128DEG 3KT 3373 8566 89/GSATTERWHITE
Special weather statement, Jul 16, 5:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 546 PM CDT SAT JUL 16 2016 ALZ012-013-022-162315- PICKENS AL-LAMAR AL-FAYETTE AL- 546 PM CDT SAT JUL 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS... SOUTHWESTERN FAYETTE AND SOUTHERN LAMAR COUNTIES UNTIL 615 PM CDT... AT 546 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELK...OR 7 MILES NORTHEAST OF MILLPORT...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAYETTE...VERNON...MILLPORT...KENNEDY...BELK...ASHCRAFT CORNER... BEDFORD...CODY...LAMAR COUNTY PUBLIC LAKE...HIGHTOGY...STONE WALL... MELBORNE AND STAR. LAT...LON 3388 8823 3363 8773 3344 8794 3359 8827 TIME...MOT...LOC 2246Z 308DEG 7KT 3366 8802 75
Special weather statement, Jul 16, 6:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT SAT JUL 16 2016
ALZ041-162345-
AUTAUGA AL-
612 PM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUTAUGA COUNTY UNTIL 645
PM CDT...
AT 612 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BOOTH...OR 8 MILES NORTHWEST OF PRATTVILLE...MOVING SOUTHEAST
AT 5 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...AUTAUGAVILLE...BILLINGSLEY...VIDA JUNCTION...
AUTAUGA COUNTY AIRPORT...BOOTH...MULBERRY AND NEW PROSPECT.
LAT...LON 3239 8680 3266 8674 3266 8672 3268 8671
3267 8644 3240 8645 3240 8661 3241 8662
3239 8666 3239 8672 3240 8672 3240 8673
3239 8674
TIME...MOT...LOC 2312Z 336DEG 5KT 3257 8651
75Special weather statement, Jul 16, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT SAT JUL 16 2016
ALZ017-026-162345-
BLOUNT AL-ST. CLAIR AL-
621 PM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND NORTHERN
ST. CLAIR COUNTIES UNTIL 645 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHVILLE...OR 8 MILES SOUTHEAST OF ONEONTA...MOVING SOUTHEAST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGVILLE...ODENVILLE...MARGARET...ARGO...ASHVILLE...STEELE...
INLAND LAKE...HIGHLAND LAKE...CALDWELL...
I 59 REST AREAS AT ONEONTA...HOLLY SPRINGS...HORSE PENS FORTY...
CAMP SUMATANGA...ST. CLAIR SPRINGS...
ALABAMA INTERNATIONAL DRAGWAY AND WHITNEY JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BIRMINGHAM.
&&
LAT...LON 3380 8612 3366 8649 3386 8650 3397 8627
3397 8625 3399 8622 3399 8620
TIME...MOT...LOC 2321Z 325DEG 7KT 3387 8637
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:14 PM CDT | Special Weather Statement | BMX | Marion | 31 min |
| Jul 16, 1:39 PM CDT | Areal Flood Advisory | BMX | Marion | 2 hr |
| Jul 16, 2:21 PM CDT | Special Weather Statement | BMX | Calhoun | 24 min |
| Jul 16, 5:46 PM CDT | Special Weather Statement | BMX | Lamar | 29 min |
| Jul 16, 6:12 PM CDT | Special Weather Statement | BMX | Autauga | 33 min |
| Jul 16, 6:22 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 38 min |
| Jul 16, 6:54 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.